Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes itching at lower back portion of head?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8411 Questions

default
Posted on Sat, 7 Nov 2015 in Skin Hair and Nails
Question: I get itches on the lower back of my head and when i use memotasone cream it goes a little and comes back. Is this due tobekergy and can i do?
doctor
Answered by Dr. Kakkar S. 56 minutes later
Brief Answer:
Seborrheic dermatitis Or scalp psoriasis; Topical Calcipotriol lotion

Detailed Answer:
Hello. Thank you for writing to us

I have gone through your query and I have noted down your concern.

Itching in the lower part of back of head is most likely due to either seborrheic dermatitis Or scalp psoriasis; both of these usually presents as itching, erythema/redness, and scaling. Scratching might also lead to oozing and crusting.

Seborrheic dermatitis as wel as scalp psoriasis are steroid responsive dermatoses and that is why you notice that your symptoms improve with mometasone furoate, even though temoprarily; seborrheic dermatitis may relapse once the steroid is discontinued.

If I was the treating doctor I would suggest you to use an antiseborrheic shampoo e.g Coal tar and/ or ketconazole based shampoo, to be used every alternate days, regularly for a longer duration, to prevent a relapse.

In addition to the shampoo, I would suggest that you use either calcipotriol Or calcitriol lotion (Vitamin D analogue), once or twice daily at scalp skin, for 2 weeks, in place of a topical steroid (e.g mometasone furoate).

An oral antihistamine e.g tablet of cetrizine 10 mg once daily will provide you symptomatic relief from itching.

These are prescription drugs and should be used under supervision of a dermatologist therefore I suggest that you visit a dermatologist in your region for a confirmatory diagnosis as well as for the needful.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 2 hours later
What causes this??
doctor
Answered by Dr. Kakkar S. 10 hours later
Brief Answer:
Immune mediated mechanism

Detailed Answer:
Hi.

Inflammation in seborrheic dermatitis and psoriasis is immune mediated.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 12 hours later
Does it mean that i need to eat something need to boost my immune sydtem??
doctor
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
No role of diet

Detailed Answer:
Hi.

No. The condition is a result of an 'Imbalance' of immune system rather than due to immune deficiency.

Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Kakkar S. 6 hours later
So to balance. Is it just by medication? Thanks
doctor
Answered by Dr. Kakkar S. 5 hours later
Brief Answer:
Topical medications help restore normal immune mechanisms in seborrheic dermatitis & psoriasis

Detailed Answer:
Hi.

Yes. Seborrheic dermatitis and scalp psoriasis are due to overactive immune system and Topical medications (topical steroids and topical immunomodulators like Vitamin D analogues) help correct this immune imbalance and therefore benefit the condition.

Regards
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Dermatoses

doctor1 MD

Hello! I am a 57 year old female. I have diabetes that I control with diet. I also take medications for pain control, depression , anxiety and acid reflux . In the past few months I have been getting small bumps growing all over my face. The...

doctor1 MD

I have warts/dark spots on my face. How do I get rid of them?

doctor1 MD

my girl has this around her tailbone what could be the problem or cause please she also told me she was engaged in some soprts activity